|IS THIS A GOOD RESPONSE TO ADHERENT ART
Oct 20, 2009
As at 15 March 2009 my CD4 was 24 and my viral load more than 500,000.I have been adherently on Lamzid and Efavirenz between 23 March 2009 and 15 June when my CD4 was 169 and viral load 184,000. I changed to avoid lipodystrophy to Truvada and Efavirenz from 15 July 2009 to date. The last bloods were CD4 287 and viral load 105,000. A helpline adviser has told me I should have been undetectable by now. I never missed a dose but have been taking the meds between 20h30pm and 23h00pm every day.On one occasion at 02h30 am. Is there any cause for concern and what would you recommend?
Response from Dr. Frascino
So far everything is going in the right direction. Your CD4 count has increased dramatically from 24 to 169 to 287 over the past six months. This shows an excellent degree of immune system recovery. So you're doing quite well immunologically. Your HIV plasma viral loads have decreased from greater than 500,000 to 184,000 to 105,000 over the same period of time. This shows the level of HIV replication is decreasing. It is true our target is to get the viral load as low as possible (hopefully "undetectable") as quickly as possible. While we would have liked to have seen a more rapid decline in your viral load, the fact that you are steadily decreasing is good news. If your viral load does not continue to decrease with each subsequent determination, I would suggest getting an HIV resistance test to ascertain if you may have developed resistance to one or more components in your antiretroviral drug regimen. If so, a switch in therapy would be warranted.
False Positive ELISA Journey from Hell (or "A REAL Sex Education")
Dr. Bob Is Amazing!
- What Are Vaginal Odor, Dizziness, Headache And Diarrhea Signs Of?
- Will Penicillin Cure Chlamydia?
- 14 Months After Possible Exposure Results Non Reactive
- Can I Drink Alcohol With Combivir And Viramune?
- Had Unprotected Sex With Someone With Hiv Came Inside
- HIV Risk If Male Doesn't Cum Inside You
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.